Wildfire, Baylor
- When
- July 19, 12:00 PM CST to 9:00 PM CST
- Where
- Baylor forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
Grass fires burned approximately 5700 acres in Baylor county on the 19th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Grass fires burned approximately 5700 acres in Baylor county on the 19th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 19, 11:54 AM CST, 6 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
1254 PM CDT Thu Jul 19 2018
.AVIATION...
Main aviation challenge will be the potential for widely
scattered storms to impact mainly WWR/PNC late this
afternoon and evening. For now, the coverage will not
be sufficient to mention in the TAFs. Otherwise, VFR conditions
will prevail with a south to southwest wind.
&&
.PREV DISCUSSION... /issued 1101 AM CDT Thu Jul 19 2018/
UPDATE...
A few updates were made to the forecast for this
afternoon and evening. First, will keep surface
dewpoints higher across northern Oklahoma, especially
across north central where yesterday's rainfall may
hold surface temperatures down a few degrees
(evapotranspiration).
Also added a chance of showers and storms to parts
of northwestern Oklahoma for late this afternoon
and evening. A few storms should develop to our west
and may move across at least northwestern Oklahoma
by early evening. Strong winds will be the main
hazard with any storm. A few models indicate the
convection may reach central Oklahoma.
PREV DISCUSSION... /issued 540 AM CDT Thu Jul 19 2018/
DISCUSSION...
12Z TAFs.
AVIATION...
VFR conditions will prevail. Light and somewhat variable winds
will become southerly this morning.
PREV DISCUSSION... /issued 436 AM CDT Thu Jul 19 2018/
DISCUSSION...
The heat is on. The lingering clouds after the morning showers and
storms helped keep things from getting too hot across the
northeastern half of the area yesterday... but we will have no
such luck today. Warm low-level temperatures continue to spread
east, and we will be without the clouds that we had in some areas
yesterday. Once we warm enough to mix out the 60s to mid 70s
dewpoints across the area, we will see much more sensible heating
and most areas will climb well into the triple digits. And
tomorrow looks to be even warmer. Some cooler air filters into
northern Oklahoma this weekend, but southern sections will remain
quite hot through the weekend. With the expectation of more
prolonged heat in the south, we have extended the heat advisory
through Sunday across southern Oklahoma and our north Texas
counties.
Precipitation chances look rather low through the weekend with
only low chances of storms in northwest Oklahoma Friday evening
with some potential of storms moving off the Plains. Can not
completely rule out some storm potential near the front Saturday.
but right now the potential looks to low to include in the
forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 79 108 78 98 / 0 0 10 0
Hobart OK 79 110 79 106 / 0 0 0 0
Wichita Falls TX 81 110 82 110 / 0 0 0 0
Gage OK 74 107 73 98 / 30 0 20 0
Ponca City OK 75 104 75 94 / 10 10 10 0
Durant OK 79 107 80 105 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT Friday for OKZ007-008-012-013-
018>020-023>032-040-041.
Heat Advisory until 8 PM CDT Sunday for OKZ033>039-042>048-
050>052.
TX...Heat Advisory until 8 PM CDT Sunday for TXZ083>090.
&&Hazardous Weather Outlook National Weather Service Norman OK 1204 PM CDT Thu Jul 19 2018 OKZ004>048-050>052-TXZ083>090-201200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1204 PM CDT Thu Jul 19 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Heat... Dangerously hot weather will continue today with temperatures exceeding 100 degrees, and heat index values of 105 to 110 will be common. .Thunderstorms... There is a Marginal Risk of severe thunderstorms north of a line from Woodward to Enid to Stillwater for late this afternoon and evening. Strong, possibly damaging, winds may accompany any storm that occurs today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Heat... Dangerously hot weather will continue through Sunday, with temperatures exceeding 100 degrees across parts of Oklahoma and north Texas each day through Sunday. Heat index values of 105 to 110 will be common. Friday will have extreme values topping 110 in parts of central and southeast Oklahoma. .Thunderstorms... There is a slight chance of a few thunderstorms across northwest Oklahoma Friday night. The next chance for thunderstorms will be Monday night into Tuesday across portions of western and southwestern Oklahoma and western north Texas. The chance of severe weather will remain low. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 774222.